Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 74, NWS Morristown, TN

June 23, 2007Roane County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2007, 2:44 PM EDT for Roane County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2007, 2:44 PM EDT (18:44 UTC)
Expired
Jun 23, 2007, 3:30 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Roane County, TN

The radar

The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:25 AM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 23, 10:25 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1025 AM EDT SAT JUN 23 2007

.DISCUSSION...12Z OHX/RNK SOUNDINGS MODIFIED FOR HIGHS IN THE 80S TO
LOWER 90S YIELDS UNSTABLE CONDITIONS...WITH POSITIVE CAPE OF 1000 TO
1500 J/KG AND LIFTED INDICES OF -5. HOWEVER...A SIGNIFICANT TRIGGER
DOES SEEM TO BE LACKING TODAY...SUCH THAT 20 TO 30 PERCENT CHANCES
ARE QUITE SUFFICIENT. LITTLE TO NO SHEAR WITH FREEZING AND WET BULB
ZERO HEIGHTS ALSO QUITE HIGH...SO NOT MUCH THREAT OF ANY STRONG
STORMS.

THE WEAK SHORTWAVE TROUGH OVER IOWA TO UPPER MIDWEST STATES MAY NOT
AFFECT OUR CHANCES OF CONVECTIVE PRECIPITATION...AS MODELS AGREE ON
THIS FEATURE WEAKENING AND STAYING WELL TO OUR WEST WITH TIME. AT
THE SURFACE...LATEST 13Z CHART SHOWS WEAK FRONT TO OUR SOUTH AND
ANOTHER OVER MID MISSISSIPPI VALLEY. MOST CONVECTION THIS MORNING IS
ASSOCIATED WITH WARM AIR ADVECTION NE OF THE MISSISIPPI VALLEY FRONT.

THUS...FORECAST APPEARS ON TRACK FOR TODAY WITH JUST A COSMETIC
UPDATE TO ZFPMRX PRODUCT TO REMOVE AFTERNOON WORDING. WILL ALSO
FRESHEN GRIDS AND WEB PRODUCTS IF HOURLY CONDITIONS DRIFT TOO FAR
FROM REALITY.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG
Hazardous weather outlook, Jun 23, 5:00 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT SAT JUN 23 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-240900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DMG

In the hours before

Special weather statement, Jun 23, 2:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
236 PM EDT SAT JUN 23 2007

TNZ067-231915-
ROANE-
236 PM EDT SAT JUN 23 2007

...A STRONG THUNDERSTORM WAS AFFECTING ROANE COUNTY...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KINGSTON...MOVING SOUTHEAST AT NEAR 10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE
STORMS MAY REQUIRE ISSUANCE OF A WARNING.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:27 PM EDTSevere Thunderstorm WarningMRXMeigs, Rhea33 min
Jun 23, 5:13 PM EDTSevere Thunderstorm WarningMRXMorgan47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.